Alert archive / Michigan / Gale Warnings in 2017

Gale Warning 14, NWS Gaylord, MI

April 19, 2017

NWS Gaylord, MI issued this gale warning at Apr 19, 2017, 4:28 PM EDT. It took effect at Apr 20, 2017, 6:00 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2017, 4:28 PM EDT (20:28 UTC)
In effect from
Apr 20, 2017, 6:00 AM EDT
Expired
Apr 20, 2017, 7:47 PM EDT
In force
14 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

952 
WHUS73 KAPX 192028
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
428 PM EDT WED APR 19 2017

LMZ341-342-200400-
/O.NEW.KAPX.GL.W.0014.170420T1000Z-170420T2100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
428 PM EDT WED APR 19 2017

...GALE WARNING IN EFFECT FROM 6 AM TO 5 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 5 PM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>348-200400-
/O.NEW.KAPX.GL.W.0014.170420T1000Z-170420T2100Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
428 PM EDT WED APR 19 2017

...GALE WARNING IN EFFECT FROM 6 AM TO 5 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 5 PM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-200400-
/O.NEW.KAPX.SC.Y.0040.170420T1000Z-170421T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
428 PM EDT WED APR 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 6 AM EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-344>346-200400-
/O.NEW.KAPX.SC.Y.0040.170420T0600Z-170421T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
428 PM EDT WED APR 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 6 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 6 AM EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-200400-
/O.NEW.KAPX.SC.Y.0040.170420T0600Z-170421T1000Z/
STURGEON PT TO ALABASTER MI-
428 PM EDT WED APR 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 6 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 6 AM EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
5 follow-up statements
496 
WHUS73 KAPX 200356
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1156 PM EDT WED APR 19 2017

LMZ341-342-201200-
/O.CON.KAPX.GL.W.0014.170420T1000Z-170420T2100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1156 PM EDT WED APR 19 2017

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>348-201200-
/O.CON.KAPX.GL.W.0014.170420T1000Z-170420T2100Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1156 PM EDT WED APR 19 2017

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-201200-
/O.CON.KAPX.SC.Y.0040.170420T1000Z-170421T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1156 PM EDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
6 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-344>346-201200-
/O.CON.KAPX.SC.Y.0040.170420T0600Z-170421T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1156 PM EDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-201200-
/O.CON.KAPX.SC.Y.0040.170420T0600Z-170421T1000Z/
STURGEON PT TO ALABASTER MI-
1156 PM EDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
399 
WHUS73 KAPX 200657
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
257 AM EDT THU APR 20 2017

LMZ341-342-201500-
/O.CON.KAPX.GL.W.0014.170420T1000Z-170420T2100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
257 AM EDT THU APR 20 2017

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>348-201500-
/O.CON.KAPX.GL.W.0014.170420T1000Z-170420T2100Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
257 AM EDT THU APR 20 2017

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-201500-
/O.CON.KAPX.SC.Y.0040.170420T1000Z-170421T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
257 AM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-344>346-201500-
/O.CON.KAPX.SC.Y.0040.000000T0000Z-170421T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
257 AM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-201500-
/O.CON.KAPX.SC.Y.0040.000000T0000Z-170421T1000Z/
STURGEON PT TO ALABASTER MI-
257 AM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
421 
WHUS73 KAPX 201959
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT THU APR 20 2017

LMZ341-342-210000-
/O.EXT.KAPX.GL.W.0014.000000T0000Z-170421T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
359 PM EDT THU APR 20 2017

...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>348-210000-
/O.EXT.KAPX.GL.W.0014.000000T0000Z-170421T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
359 PM EDT THU APR 20 2017

...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-210400-
/O.CON.KAPX.SC.Y.0040.000000T0000Z-170421T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 PM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-344>346-210400-
/O.CON.KAPX.SC.Y.0040.000000T0000Z-170421T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
359 PM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-210400-
/O.CON.KAPX.SC.Y.0040.000000T0000Z-170421T1000Z/
STURGEON PT TO ALABASTER MI-
359 PM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
725 
WHUS73 KAPX 202007
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 PM EDT THU APR 20 2017

LMZ341-342-210000-
/O.CON.KAPX.GL.W.0014.000000T0000Z-170421T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
407 PM EDT THU APR 20 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>348-210000-
/O.CON.KAPX.GL.W.0014.000000T0000Z-170421T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
407 PM EDT THU APR 20 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-210415-
/O.EXT.KAPX.SC.Y.0040.000000T0000Z-170421T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
407 PM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-344>346-210415-
/O.EXT.KAPX.SC.Y.0040.000000T0000Z-170421T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
407 PM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-210415-
/O.EXT.KAPX.SC.Y.0040.000000T0000Z-170421T2200Z/
STURGEON PT TO ALABASTER MI-
407 PM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
073 
WHUS73 KAPX 202347
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
747 PM EDT THU APR 20 2017

LMZ341-342-210800-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-170421T0000Z/
/O.EXA.KAPX.SC.Y.0040.000000T0000Z-170421T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
747 PM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-210800-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-170421T0000Z/
/O.EXA.KAPX.SC.Y.0040.000000T0000Z-170421T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
747 PM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-210800-
/O.CON.KAPX.SC.Y.0040.000000T0000Z-170421T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
747 PM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-344>346-210800-
/O.CON.KAPX.SC.Y.0040.000000T0000Z-170421T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
747 PM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-210800-
/O.CON.KAPX.SC.Y.0040.000000T0000Z-170421T2200Z/
STURGEON PT TO ALABASTER MI-
747 PM EDT THU APR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 19, 4:03 PM EDT, 25 minutes earlier.

Area forecast discussion, Apr 19, 4:03 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
403 PM EDT Wed Apr 19 2017

.NEAR TERM...(Tonight through Thursday)
Issued at 402 PM EDT Wed Apr 19 2017

...Period of heavier rain overnight through Thursday morning...

High Impact Weather Potential...Heavy rainfall and minor
flooding/river flooding potential.

Pattern Synopsis/Forecast...Elongated surface low is centered
over SE Ontario with a trailing cold front slicing down through
southern lower Michigan. Drier air and canadian high pressure
across Ontario has been nosing into the Great Lakes through the
day and has successfully eroded away a good deal of the post
frontal stratus...although a good bit remains over NW lower and
eastern upper Michigan. Quite the range of temperatures on either
side of the stratus...ranging from 67F at Oscoda to 39F at Harbor
Springs.

Meanwhile, cold front continues on across the midwest to another
area of low pressure in the central plains just lee of the
Rockies. Short wave impulse noted coming out of the central/northern
Rockies with strong upper jet core punching into the central
plains. This system will advance quickly across the upper midwest
tonight and through the state on Thursday. Already a batch of
widespread showers/storms ahead of the wave and north of the
front...working up through southern Minnesota and into Wisconsin.

Short wave will advance across the northern high plains tonight
before deepening and crossing the northern lakes region on
Thursday/Thursday night. This will draw surface low pressure in
the central plains today...up into the western Great Lakes tonight
and across lower Michigan on Thursday. Still unclear just how
precip evolves tonight into thursday. Ongoing batch of showers/storms
lifting into the upper midwest will likely track into northern
Michigan later tonight through Thursday morning. But also
anticipate additional showers/storms to develop tonight back
across Iowa into Kansas along emerging surface cold front...some
of which will make run at lower Michigan late tonight through
Thursday as deep moisture/instability axis surges into region
ahead of the cold front and along a strengthening low level jet
core.

Will see how things evolve, but at this juncture still anticipate
a good three quarters to one and one quarter inch rainfall across
the area through the day thursday...highest amounts may occur
along/south of M-72 where best convective potential will reside.
This may be enough to push a few river forecast points (already
running on the higher side) close to flood stage for late week and
into the weekend.

&&

.SHORT TERM...(Thursday night through Saturday)
Issued at 402 PM EDT Wed Apr 19 2017

...Lingering light precip diminishing Thursday night-early Friday...

High impact weather potential: River levels may remain high from
Wednesday night-Thursday's rain. Otherwise, none.

Pattern Forecast: Strong Pacific flow is expected to result in a
fairly progressive pattern throughout the forecast period into next
week. By Thursday evening, closed mid-level circulation is expected
to be centered across Lake Superior/western Upper with an attendant
surface low squarely centered across northern Lower. All of this
eventually rotating into southern Ontario/Quebec during the day
Friday with diminishing precipitation trends and cold air advection
resulting in below normal temps Thursday night through Friday night
before moderating a bit Saturday as weak high pressure briefly
settles atop the region.

Primary Forecast Concerns: Diminishing precip trends Thursday night
through Friday, perhaps falling as a rain/snow mixture at times,
especially across eastern Upper.

Lingering light showers are expected to continue Thursday evening-
night, most prevalent across Chippewa County where mid-level
dynamics remain stronger and less effects are felt from dry slotting
behind the departing low pressure...although would still expect a
few showers to be rung out across portions of northern Lower as
well. Cold air advection steadily increasing throughout this time
might be enough to force a rain/snow mix at times, again primarily
across eastern Upper and perhaps for a few of the higher elevation
spots in northern Lower. Recent trends continue to suggest a dry
Friday afternoon, but just as the previous shift alluded to...there
remain hints as mid-level troughing lingers across the state that at
least a few sporadic light showers/drizzle may plague parts of the
area (again, most likely across interior portions of northern
Lower). High temperatures Friday some 10 degrees below normal
...ranging from the low 40s north to the mid-upper 40s elsewhere.

Moisture really strips away throughout the column Friday night as
high pressure arrives from the west. This is expected to dominate
Saturday's weather as well with mostly sunny skies and temperatures
moderating into the middle 50s area-wide. The next threat for a bit
of light precip arrives from northwest to southeast late Saturday
night into Sunday as a wave drops out of Canada. Not a whole lot of
moisture to be had, but something to keep an eye on for late in the
weekend.

&&

.LONG TERM...(Saturday night through Wednesday)
Issued at 402 PM EDT Wed Apr 19 2017

High pressure will continue to dominate northern Michigan's weather
with mostly clear skies, seasonable temperatures, fairly light
winds, and precipitation-free weather through Sunday. Late next
weekend/early next work week will provide the forecast area with the
next chances of precipitation as a weak frontal boundary and then a
another storm system approaches the region.

High temperatures will be in the upper 40s to mid 50s, while lows
will be in the upper 20s to mid 30s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 150 PM EDT Wed Apr 19 2017

MVFR stratus remains shrouded over parts of northern lower
Michigan...primarily the tip of the mitt and Grand Traverse Bay.
Stratus has been lifting/eroding steadily over the last few hours
and should continue to do so...returning terminal sites to VFR
conditions heading into the evening hours.

Upstream...low pressure in the plains will deepen and push into
the region later tonight into Thursday. This system will bring a
round of widespread rainfall to all of northern Michigan overnight
through thursday and solid MVFR conditions.

&&

.MARINE...
Issued at 402 PM EDT Wed Apr 19 2017

Winds will veer easterly tonight and strengthen substantially on
Thursday...with gale force gusts anticipate for a handful of
nearshore zones on Thursday...especially on northern lakes
Michigan and Huron and through the Straits. Winds will diminish
some heading into Thursday night. But gusty winds will persist
through the rest the work week and small craft advisory conditions
persisting.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 2 AM Thursday to 6 AM EDT Friday for
     LHZ349.
     GALE WARNING from 6 AM to 5 PM EDT Thursday for LHZ345>348.
LM...SMALL CRAFT ADVISORY from 2 AM Thursday to 6 AM EDT Friday for
     LMZ323-344>346.
     GALE WARNING from 6 AM to 5 PM EDT Thursday for LMZ341-342.
LS...SMALL CRAFT ADVISORY from 6 AM Thursday to 6 AM EDT Friday for
     LSZ321-322.
&&

NEAR TERM...TBA
SHORT TERM...MJG
LONG TERM...TJL
AVIATION...TBA
MARINE...TBA
Hazardous weather outlook, Apr 19, 4:12 PM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
412 PM EDT Wed Apr 19 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-201000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
412 PM EDT Wed Apr 19 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

Thunderstorms are possible overnight across northern lower
Michigan...mainly south of M-32. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are possible across the outlook area on Thursday...
especially south of M-72 toward Saginaw Bay. Severe storms are not
expected...but any storms will produce heavy rainfall.

Rainfall tonight through Thursday night...falling on saturated
soils and with river levels already running higher than
normal...will increase the threat for flooding across northern
Lower Michigan Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:28 PM EDTSmall Craft AdvisoryAPX54 hr

Nearby

Gale Warnings in Michigan, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.